Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

potsgirl

SUPPORTER
  • Content Count

    2,087
  • Joined

  • Last visited

Posts posted by potsgirl


  1. I fit the tall and thin mold. I'm currently 5' 8" and weigh between 110-114. I was 105 just a few months ago. I feel like I'm eating enough, and I feel full, but can't seem to gain any weight, and that's without much exercise. I've had to cut down on my work-outs because I've been in a "low" place lately and am too fatigued to exercise much. It's very frustrating. My PCP told me three weeks ago that if I didn't put more weight on, I needed to go to an eating disorder clinic...I did go to one once about 25 years ago, but haven't shaken all of my anorexic habits.

    That would be any interesting question to add - I'm guessing there might be a population of women/men out there who have struggled with eating disorders in the past. If anyone has, and you don't want to publicly write about it, feel free to PM me!


  2. I've also had problems with losing a lot of weight in a short time (20 pounds in 6 weeks) that occurred all of a sudden about 6 months ago. I've managed to re-gain about 8 of those pounds, but it's taken this long. I was a tad underweight to begin with, so it has really drained my energy. This happened when I was eating my usual amount of calories and exercising the same amount of time as usual. There are many days that I simply don't feel hungry, or only weird things sound good, and the sight of any raw meat makes me gag. I can usually eat fish (mild, sometimes salmon) and turkey burgers. Once in a great while, chicken. I do eat a lot of carbs, which I love, but I know I should cut down on these.

    Anyone else suddenly lose weight out of the blue?


  3. My fiance and I really wanted children, too, but were advised by my POTS doctor at the Mayo Clinic to not go ahead with that plan. Babies take an incredible amount of energy, and I never know day-to-day how I'm going to feel and how much energy I'll have. We also discussed adoption, but have decided against that also because of the costs involved and it wouldn't solve the main situation - that of knowing I would be able to be there for my child every day.

    Some of the others have also written that every case is individual, and that your doctor is the best person to ask for advice with getting pregnant and your medications. I agree with them wholeheartedly.

    Good luck to you, and please let us know what you decide. We're here to support you in whatever decision you and your husband end up making!


  4. I take Klonopin (generic - Clonazepam) every night and it really works for me. I also take Trazodone along with it for anxiety, and perhaps you could ask your cardio about trying one or the other or a combination of both. Are you taking any anti-anxiety meds at all? Anything for depression? I remember that there are several people on the forum who take Paxil, Wellbutrin, or some kind of SSRI. It's helped me, but everyone is different, and you could ask your doc about these options. Hope something works soon~


  5. Hi Abby,

    It may have to do with vasoconstriction, but I'm not sure. Do your fingertips and toes also get really cold and red, too? It could possibly be Reynaud's Syndrome. I have the same problems with my nose, ears, fingertips and toes. And I'm about to leave sunny Tucson for icy cold Iowa for the holidays! Sometimes I have to take a warm bath to get the chill out.


  6. I really like what Issie wrote. Consider yourself lucky (it'll come with time) that you're still not connected to that "friend." There will be a 'friend of the heart' to take his place sooner or later. You need to focus on taking care of you! As many of the other members of the forum, I can also relate to 'fair weather friends.' I also have heart issues and may be looking at surgery soon, along with my POTS. PM me if you'd like to get in touch.


  7. Hi Azmusiclover,

    As you can tell, there are several of us in the Phoenix area. We really should set up a meeting sometime so we can all get together and meet. I've met Issie (wonderful woman) so far, and would love to meet more of you. I'm in Tucson, and my next appointment with Dr. Goodman (great doc!) is on Tuesday, October 9th. I'm sure we'll spend a night or two in a hotel up there, so if anyone's available...let's plan something!


  8. I had a job I loved being an archaeologist for the Hualapai Tribe along the Colorado River/Grand Canyon but gradually started to get sicker, and found out I had dilated cardiomyopathy and congestive heart failure from the doctors at the Mayo Clinic in AZ. I moved down to Tucson to be with my fiance and worked for the county as an archaeologist, where it was mainly a desk job, clearing earth-moving jobs before the county would start work on a particular project. I made it there for a little over a year, and then had to quit completely after I was diagnosed with severe autonomic neuropathy/orthostatic hypotension/etc. I would start out okay on Monday, but by Wednesday had to leave early, and couldn't make it in on the last two days of the week. I really miss working and my job - I loved it!!

    As for driving, I don't drive on my 'off' days, which makes it difficult to get to scheduled appointments if someone is not around to take me.

    As for hair, I only wash mine once to twice a week!

    Cheers!


  9. I'm like you, ipad. Midodrine is no longer working very well for me, and I had tried Florinef three times before with nasty side effects. But, there was nothing else to really try to improve my symptoms, so I decided to try it again. I took 1/2 .1 Florinef, and had nauseous, an almost immediate bad headache, heartburn, and was jittery and felt like I had the flu. Targs66, like you, I've had it with the Florinef.

    Hope you're feeling better soon, ipad. I took my dose yesterday, and this morning am still feeling the effects. I think it'll take another day or two to get the drug out of your system. Good luck and Cheers, Jana


  10. I agree with Mom to Guiliana, that everyone is different and that as long as your HR increases by at least 30 bpm when you stand, that's technically the diagnosis for POTS. Mayo believes that the definition also includes a BP that stays about the same, or within 10 to 15 points higher when you stand. I've been diagnosed with 'severe autonomic dysfunction' (among other things) because my HR goes up by 30 to 65 points, but my BP drops into the 70s and low 80s when I stand.


  11. I can't tolerate any extremes in weather at all. If I could only find a place where it was 78 degrees with a mild breeze blowing, I'd be sooo happy! Iowa in the fall and spring...But I'm here in Tucson, where I try to stay indoors from April thru September!


  12. Hello Everyone~

    I've been having a lot of problems with my Midodrine, becoming tolerant of my dosages fairly quickly. I went from 5 mg to 22.5 - 25 mg in about 6 months. My doctor doesn't want me above 15 mg, but I can't function without the drug. It's a Catch-22 situation. I have also lost about 15 pounds after taking this medication, and am now dangerously thin.

    Northera, the drug that Chelsea Labs was trying to put on the market in place of Midodrine, has not yet been approved by the FDA, and it looks like another major drug company is buying them out and will hopefully get Northera approved in the US in the next year or two. I'm about ready to fly to Japan, where Northera is sold as "droxidopa" and has been legal there for years, with excellent results.

    Please let me know your thoughts and take the poll.

    Thanks and Cheers!

    Jana


  13. I've found that if I nap I don't sleep well at night, even though I feel really fatigued all day long. I can relate to the post where they said that it's more of a 'bone weary' weakness/fatigue instead of actually being sleepy.


  14. I have had better periods in the 6 years I've had dysautonomia, but I don't think I was ever 75% better, and that was in the first two years. I've been unable to work for about 6 years, and I certainly have bad periods of time when I hardly ever leave the house. Just got out of a really bad period when I was fainting almost every time I stood up. I'm now on Midodrine, 7.5 mg, but it's not doing much for me and I've lost my appetite and about 10 pounds. Right now, I'm in limbo with my neuro from Mayo. We tried Mestinon, but I couldn' take it.

    Grrr! I want to go back to work!

×
×
  • Create New...